Skip to content
My WebMD Sign In, Sign Up

Announcements

The Pet Health Community and Pet Health Center are NOT substitutes for a vet visit. Contact a vet in an emergency! | Dog Conditions A-Z | Dog Symptoms A-Z | Cat Conditions A-Z | Cat Symptoms A-Z

Remember Your Beloved Pet
Question about epilepsy
avatar
goofy0115 posted:
My dog is a labrador retriever that is about 8 years old.
If my dog has been having epilepsy once a month, should I let him take the medication for epilepsy?
If I start giving him this medication, does it mean I'll have to keep on giving it to him?


If I do give him the medicine, does it have any side effects?

Finally, is it bad for his body?
Reply
 
avatar
goofy0115 responded:
sorry should I say seizures or epilepsy?
 
avatar
rohvannyn replied to goofy0115's response:
Seizures are what he is apparently having, and epilepsy is a condition. Has he been diagnosed with epilepsy? It might help the vets here to know what medication it is, too.
 
avatar
goofy0115 replied to rohvannyn's response:
Yes seizure is what I meant, sorry about that.

As for the medicine, the medication is called phenobarbital (30mg).


Featuring Experts from AMERICAN VETERINARY MEDICAL ASSOCIATION

Bernadine D. Cruz, DVM, is an associate veterinarian at Laguna Hills Animal Hospital, Laguna Hills, Calif. She specializes in companion animal medicin...More

Helpful Tips

Helping Hospice Patients Keep Their PetsExpert
Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
Was this Helpful?
34 of 46 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections